I'd be curious as to the answer too. I hadnt heard this, but I have been on hydrochlorothyzide for some time. My thyroid is enlarged and I have many symptoms, but they have always said my lab results are within normal limits. i was never told to stop this med before any testing. Due to the enlargement, my doctor now has me on a 3 month trial of low dose synthroid too see if it will shrink the glad and help symptoms. I have been on it for about 10 days now and really feel its helping, especially with the extreme fatigue I was having.
I still haven't found an anwer yet . if someone could it would be nice to know. My lab results are always flipping back and for between normal and borderline and the endo will not give me any meds because of this. I too want to know if this is what could be causing this.
This is a few months late, but I believe I know the answer to this. HTCZ increases the amount of lithium (yes, we all have lithium in our bodies, it's not just a drug for people with bipolar disorder) in your system. Increased levels of lithium have been known to interfere with thyroid function. So, your TSH is probably going to be higher on HTCZ.
I have never heard this and I am very curious since I have taken hydrochlorothiazide for the last 2 years. As look up information, I noticing that if you have asthma/allergies not to take this med. No one has said not to...
I'm baffled. I tried to look for anything that would answer this question and to my amazement, nothing does.
A brief history...1960's had 3/4 of my thyroid removed due to multiple nodules, put on iodine(I think), jump to now and I have 3mm pituatary nodule(not growing), multiple nodules on what is left of my thyroid with enlargement, been tested and retested and everything comes back WNL. However, I have trouble sleeping, dry skin/hair, loosing hair, early menopause, fuzzy thinking, headaches(migraines), fatigue, increased difficulty losing weight, muscle cramps and frequent muscle aches(on meds for arthritis), irritability etc. All seem to be symptome of hypothyroidism, yet my endo will not even try a low dose synthroid. I am taking Diovan HCT and the few things I have read, say it can skew the results. I am at my wits end in trying to feel better. I know it is my thyroid, but cannot get doc's to listen. Any advice?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.